Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 18, 2011, 6:38 PM EDT for Bladen County, Columbus County, Robeson County, North Carolina; 4 counties in South Carolina. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2011, 6:38 PM EDT (22:38 UTC)
- Expired
- Jun 18, 2011, 7:45 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC, Dillon County, SC, Florence County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 114 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 6:45 PM EDT | TSTM WND DMG | 3 Wnw Raynham, NC | THREE TREES DOWN ACROSS BRIDGERS RD NEAR PURVIS RD. TIME OF EVENT ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 10.6 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -76 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286
WUUS52 KILM 182238
SVRILM
NCC017-047-155-SCC033-041-051-067-182345-
/O.NEW.KILM.SV.W.0071.110618T2238Z-110618T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
638 PM EDT SAT JUN 18 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHWESTERN BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHWESTERN COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
SOUTHERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 745 PM EDT
* AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RAEMON TO 11 MILES NORTHWEST OF TIMMONSVILLE...AND MOVING EAST
AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MINTURN...
PURVIS...
LITTLE ROCK...
HAMER...
QUINBY...
LATTA...
MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3426 7980 3425 7975 3429 7973 3429 7968
3431 7967 3430 7963 3463 7945 3465 7940
3445 7866 3395 7961 3409 8006
TIME...MOT...LOC 2238Z 279DEG 32KT 3463 7936 3421 8010
$$
MBB2 follow-up statements
576
WWUS52 KILM 182323
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
723 PM EDT SAT JUN 18 2011
NCC017-047-155-SCC033-041-051-067-182345-
/O.CON.KILM.SV.W.0071.000000T0000Z-110618T2345Z/
ROBESON NC-COLUMBUS NC-DILLON SC-MARION SC-FLORENCE SC-BLADEN NC-
HORRY SC-
723 PM EDT SAT JUN 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTH CENTRAL HORRY...SOUTHWESTERN BLADEN...CENTRAL FLORENCE...
NORTHERN MARION...SOUTHEASTERN DILLON...NORTHWESTERN COLUMBUS AND
SOUTHEASTERN ROBESON COUNTIES...
AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ORRUM TO CLAUSSEN...OR ALONG A LINE EXTENDING FROM 9
MILES SOUTH OF LUMBERTON TO 11 MILES EAST OF FLORENCE...MOVING EAST
AT 35 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ZION...
FORK...KEMPER...SMITHBORO...MARIETTA...BARNESVILLE...WEST MARION...
LAKE VIEW...MARION...BOARDMAN...MULLINS...EVERGREEN...FAIR BLUFF...
NICHOLS...GAPWAY AND CERRO GORDO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3406 7971 3435 7944 3456 7911 3445 7866
3395 7961
TIME...MOT...LOC 2323Z 279DEG 32KT 3450 7896 3412 7955
$$
MBB373
WWUS52 KILM 182344
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
744 PM EDT SAT JUN 18 2011
NCC017-047-155-SCC033-041-051-067-182354-
/O.EXP.KILM.SV.W.0071.000000T0000Z-110618T2345Z/
ROBESON NC-COLUMBUS NC-DILLON SC-MARION SC-FLORENCE SC-BLADEN NC-
HORRY SC-
744 PM EDT SAT JUN 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HORRY...
SOUTHWESTERN BLADEN...CENTRAL FLORENCE...NORTHERN MARION...
SOUTHEASTERN DILLON...NORTHWESTERN COLUMBUS AND SOUTHEASTERN ROBESON
COUNTIES WILL EXPIRE AT 745 PM EDT...
AT 740 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT SUNDAY
MORNING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3406 7971 3435 7944 3456 7911 3445 7866
3395 7961
TIME...MOT...LOC 2344Z 279DEG 32KT 3447 7874 3409 7933
$$
MBBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 3:14 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 18, 3:14 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 314 PM EDT SAT JUN 18 2011 .SYNOPSIS... SEVERAL WEAK DISTURBANCES ALOFT WILL BRING ISOLATED THUNDERSTORMS TO THE EASTERN CAROLINAS TONIGHT THROUGH LATE SUNDAY. BUILDING HIGH PRESSURE IN THE UPPER ATMOSPHERE WILL PRODUCE HOT CONDITIONS ACROSS THE REGION EARLY TO MID WEEK. MUGGY WEATHER AND TROPICAL MOISTURE COULD BRING A CHANCE OF SHOWERS LATE IN THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 3 PM SATURDAY...MAIN FORECAST DILEMMA IS OUTFLOW BOUNDARY AND VORTICITY MOVING ACROSS THE AREA LATE TONIGHT FROM THE ACTIVITY CURRENTLY MOVING ACROSS EAST TENNESSEE. TIMING AND CONDITIONS COULD BE SPOT ON WITH THETA-E RECOVERING FROM THE SEA BREEZE AND DRIER AIR BEING MIXED DOWN TO THE SURFACE FROM INTENSE HEATING. THE FORCING MOVES INTO THE AREA AFTER 0600 UTC. THE GFS...NAM AND HRRR ALL SEEM TO LIKE THIS IDEA TO A CERTAIN DEGREE. GUIDANCE POPS DO AS WELL BUT ARENT A LOT OF HELP WITH THIS TYPE OF PATTERN. WILL KEEP FORECAST DRY THROUGH 0600 UTC AND INCREASE UP FROM THERE TO SLIGHT CHANCE BY 1200 UTC SUNDAY. I CONTINUE TO FAVOR THE GFS BIAS CORRECTED NUMBERS WHICH ARE ON THE WARM SIDE. THESE SHOULD REFLECT THE OVERCAST CANOPY THAT SHOULD DEVELOP LATER VIA DEBRIS CLOUDS. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3PM SATURDAY...DAYBREAK SUNDAY MCS PERTURBATIONS ALOFT AND WEAK OUTFLOW BOUNDARIES WILL LIKELY RESIDE OVER THE FORECAST AREA. HOWEVER THESE FEATURES SHOULD BE IN STATE OF DECAY AND MODEL QPF CONSENSUS SHOWS THAT IF ANY CONVECTION IS ONGOING AT THIS TIME RAINFALL WILL NOT BE SIGNIFICANT. A SIMILAR SCENARIO APPEARS IN THE CARDS AGAIN LATE SUNDAY NIGHT INTO EARLY MONDAY...AND THESE TWO EVENTS SEEM TO BE OUR TWO WINDOWS OF RAINFALL OPPORTUNITY. VORTICITY PLACEMENT SUNDAY NIGHT INTO MONDAY APPEARS MORE FAVORED TO GENERATE CONVECTION OVER OUR NC ZONES COMPARED TO SC. UPPER RIDGE AMPLIFICATION INITIATES THROUGH MONDAY AND HAVE RETAINED A SLIGHT CHANCE OF CONVECTION AS THIS UNFOLDS IN NW FLOW. MAXIMUM TEMPERATURES TRICKY BOTH SUNDAY AND MONDAY DUE TO VARIABLE AND UNCERTAIN CLOUD COVER...BUT WILL HOLD ONTO MIDDLE AND UPPER 90S BOTH DAYS. && .LONG TERM /TUESDAY THROUGH SATURDAY/... AS OF 3PM SATURDAY...MID AND UPPER LEVEL RIDGE BUILDS OVER FLORIDA AND THE SOUTHEASTERN U.S. TUESDAY AND WEDNESDAY HOLDING UP PROGRESS OF THE TROUGH TRYING TO ENTER THE GREAT LAKES AND MISSISSIPPI VALLEY. THIS WILL BRING UNSEASONABLE HEAT AND AMPLE SUNSHINE AND NEAR ZERO RAIN CHANCES. A HEAT ADVISORY FOR HEAT INDICES APPEARS POSSIBLE ON ANY OF THE FIRST 1-3 DAYS OF THE PERIOD FOR PART (INLAND) IF NOT ALL OF THE AREA. ON THURSDAY THE RIDGE GIVES WAY AND HEIGHTS BEGIN FALLING SLOWLY ACROSS THE CAROLINAS. THIS MAY TEMPER THE HEAT SLIGHTLY BUT STILL FEEL THAT COLUMN WILL REMAIN TOO DRY TO SUPPORT MENTIONABLE RAIN CHANCES. THE WEAKENING TROUGH MANAGES TO LAZILY PUSH A FRONT INTO THE REGION BY FRIDAY...THE TIMING OF WHICH IS WELL AGREED UPON BETWEEN GFS AND ECMWF. LOW RAIN CHANCES WILL RETURN TO THE FORECAST FRIDAY AND SATURDAY ARGUABLY AS MUCH ON ACCOUNT OF ANY LIFT PROVIDED BY THE FRONT ITSELF IN ADDITION TO THE LOWERED HEIGHTS ALOFT AND THE DIMINISHED CAPPING. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... AS OF 19Z...LARGE THUNDERSTORM COMPLEX MOVING SOUTHEAST INTO TENNESSEE. HRRR MODEL BRINGS STORMS OVER THE MOUNTAINS AND INTO THE WESTERN PORTION OF THE CWA BY 00Z. THIS SEEMS FEASIBLE...GIVEN THE COVERAGE AND INTENSITY OF THE CONVECTION AT THIS TIME. THE CONVECTION WILL WEAKEN AS IT REACHES THE COAST...AND WILL LIKELY NOT AFFECT THE NORTHERN TERMINALS. GUSTY SOUTHWEST FLOW WILL CONTINUE. LIGHT WINDS OVERNIGHT WITH MVFR FOG/HAZE FORMING AGAIN TOWARD MORNING. BECOMING VFR SUNDAY WITH CONTINUED SOUTHWEST FLOW. EXTENDED OUTLOOK...ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE THROUGH THE REMAINDER OF THE PERIOD. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 3PM SATURDAY...CONDITIONS SHOULD REMAIN RELATIVELY STABLE ACROSS THE COASTAL WATERS THIS AFTERNOON AND TONIGHT. WINDS HAVE BEEN BOUNCING A BIT ABOVE FORECAST VALUES AT 41013 TODAY WITH AN OCCASIONAL 17 KNOT GUST. HAVE INCREASED WIND SPEEDS A BIT UP FROM MODEL GUIDANCE BUT OVERALL A 10-15 KNOT RANGE WILL SUFFICE FOR THIS AFTERNOON AND 15-20 OVERNIGHT. SEAS SHOULD REMAIN IN A RANGE OF 2-4 FEET SANS AMZ252 WHERE I HAVE SOME FIVE FOOTERS ARE POSSIBLE. WILL RAISE A SCEC FOR THESE WATERS. SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... AS OF 3PM SATURDAY...WAVE VECTOR PLOTS FOR SUNDAY AND MONDAY SHOW MODERATELY STEEP WIND-WAVES WITH DOMINANT PERIODS AROUND 5 SECONDS MIXED WITH WEAK SE SWELL AROUND 8 SECONDS...WITH SUNDAY LIKELY THE ROUGHEST DAY ON THE WATERS WITH A FEW STEEP WIND-DRIVEN 5 FOOT SEAS POSSIBLE OVER THE OUTER WATERS SUNDAY AFTN/EVENING. GUSTY SW WINDS MAY REQUIRE A CAUTIONARY HEADLINE LATER ON SUNDAY WITH GUSTS IN EXCESS OF 20 KTS POSSIBLE LATER AFTERNOON INTO EVENING OF SUNDAY. EVEN A SHORT-TERM SCA CANNOT BE RULED OUT COMPLETLY LATE SUNDAY. LONG TERM /TUESDAY THROUGH THURSDAY... AS OF 3PM SATURDAY...TUESDAY MAY BRING SOME VERY LIGHT WINDS OUT OF THE SOUTH AS BERMUDA HIGH FLOW IS TEMPORARILY DISRUPTED BY A BROAD SURFACE TROUGH UP AND DOWN THE PIEDMONT OF THE CAROLINAS. BROAD SOUTHERLY FLOW GETS RE-ESTABLISHED ACROSS THE WEST ATLANTIC ON WEDNESDAY WHILE THE PIEDMONT TROUGH REMAINS IN PLACE. THIS WILL BRING A MORE TYPICAL WIND IN THE 10 TO 15 KT RANGE AND COULD OPEN UP THE POSSIBILITY FOR GUSTS TO 20KT. 2 TO 3 FT WIND WAVES WILL START TO COEXIST WITH AN EAST SOUTHEAST SWELL COMPONENT. AS SURFACE FEATURES REMAIN QUASI-STEADY INTO THURSDAY. THE CONTINUATION OF THE SWELL MAY LEAD TO A SLIGHT INCREASE IN THE PREDOMINANT WAVE HEIGHT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && NEAR TERM...SHK SHORT TERM...MJC LONG TERM...MBB AVIATION...HDL
Hazardous weather outlook, Jun 18, 3:58 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 358 PM EDT SAT JUN 18 2011 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-192000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 358 PM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS. HEAT INDEX VALUES MAY APPROACH HEAT ADVISORY CRITERIA EARLY NEXT WEEK. THIS WILL BE MOST LIKELY ACROSS PARTS OF NORTHEAST SOUTH CAROLINA SUNDAY AND MONDAY. MORE WIDESPREAD HEAT INDEX VALUES OF THIS MAGNITUDE...105 TO 109 DEGREES...IS POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-192000- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 358 PM EDT SAT JUN 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-192000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 358 PM EDT SAT JUN 18 2011 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SUNDAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MBB
In the hours before
Special weather statement, Jun 18, 5:55 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
555 PM EDT SAT JUN 18 2011
SCZ017-023-182245-
DARLINGTON-MARLBORO-
555 PM EDT SAT JUN 18 2011
...STRONG THUNDERSTORMS TO ENTER DARLINGTON AND MARLBORO COUNTIES...
AT 552 PM EDT...STRONG THUNDERSTORMS WERE...ALONG A LINE EXTENDING
FROM 9 MILES NORTH OF CHESTERFIELD TO 6 MILES NORTHWEST OF CLYDE...OR
ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF WADESBORO TO 12 MILES
WEST OF HARTSVILLE...MOVING EAST AT 50 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING GUSTY WINDS UP
TO 45 MPH AND BRIEF BUT TORRENTIAL DOWNPOURS. THE STRONGEST WIND
GUSTS HAVE RACED OUT AHEAD OF THE STORMS. WESTERLY WIND GUSTS OF 35
TO 45 MPH MAY OCCUR BEFORE RAINFALL EVEN BEGINS. AS SOON AS
THE WESTERN SKY BEGINS TO DARKEN RESIDENTS SHOULD PREPARE FOR THESE
WINDS.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...
DARLINGTON...HARTSVILLE...AUBURN...BROWNSVILLE...CHAVISTOWN...CLIO...
CLYDE...DOVESVILLE...DUNBAR...FLOYD AND KELLYTOWN.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3450 8005 3449 7988 3454 7983 3460 7981
3462 7978 3468 7986 3475 7990 3477 7994
3481 7993 3481 7967 3462 7945 3430 7963
3429 7973 3425 7975 3426 7980 3424 7983
3431 8017 3436 8018 3432 8024 3436 8029
MBBLocal storm report, Jun 18, 6:22 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT SAT JUN 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST BENNETTSVILLE 34.63N 79.69W
06/18/2011 M58 MPH MARLBORO SC ASOS
KBBP ASOS REPORTED GUST OF 58 MPH.
&&
EVENT NUMBER ILM1100344
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 6:56 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 64 min |
| Jun 18, 7:33 PM EDT | Special Weather Statement | ILM | Columbus | 42 min |
| Jun 18, 5:55 PM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 50 min |
| Jun 18, 6:15 PM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 50 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.